MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926712220
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Discomfort (2330); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440); Heart Block (4444); Reduced Blood Flow (4598)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medsun report (b)(4) that shaft break occurred, resulting in patient complications.The patient presented with in-stent restenosis.Vascular access was obtained via the radial artery with a non-boston scientific (bsc) guide catheter.One target lesion was located in the mid left anterior descending artery lad) and another in the 1st diagonal branch.A non-bsc wire was passed into the 1st diagonal and another non-bsc wire was placed down the lad.Multiple balloons were used to open the 1st diagonal and then the lad.After ballooning, intravascular ultrasound was performed which showed under expansion in the region of the previously placed stent in the 1st diagonal.A 2.25mm x 12mm nc emerge balloon catheter was delivered to the 1st diagonal stent area and inflated.However, after removing the device from the patient, it was observed that the distal portion of the balloon broke off and was no longer attached to the end of the delivery system.There was no excessive force applied on the device and the end of the ballon remained lodged in the patient.A snare device was used to attempt to retrieve the detached portion but was unsuccessful.The access site was changed to the right groin.After advancing a non-bsc guide catheter up the groin, multiple types of snares were used to attempt to retrieve the detached balloon.The patient started getting irritable and uncomfortable from being on the table for an extended period time.A respiratory alert was called for the patient to get intubated, minimizing the dangerous movement to continue with the retrieval of the detached balloon.After approximately one hour of attempting to retrieve the balloon, fluoroscopic images showed the patient's flow of the lad and first diagonal diminishing.A code was called, and chest compressions started.Once the patient was stable, an impella was placed for support.The patient kept coding over the next several hours, all while the physicians were still attempting to remove the detached balloon.The patient experienced thrombosis and heart block.
 
Event or Problem Description
It was reported via medsun report (b)(4) that shaft break occurred, resulting patient complications.The patient presented with in-stent restenosis.Vascular access was obtained via the radial artery with a non-boston scientific (bsc) guide catheter.One target lesion was located in the mid left anterior descending artery lad) and another in the 1st diagonal branch.A non-bsc wire was passed into the 1st diagonal and another non-bsc wire was placed down the lad.Multiple balloons were used to open the 1st diagonal and then the lad.After ballooning, intravascular ultrasound was performed which showed under expansion in the region of the previously placed stent in the 1st diagonal.A 2.25mm x 12mm nc emerge balloon catheter was delivered to the 1st diagonal stent area and inflated.However, after removing the device from the patient, it was observed that the distal portion of the balloon broke off and was no longer attached to the end of the delivery system.There was no excessive force applied on the device and the end of the ballon remained lodged in the patient.A snare device was used to attempt to retrieve the detached portion but was unsuccessful.The access site was changed to the right groin.After advancing a non-bsc guide catheter up the groin, multiple types of snares were used to attempt to retrieve the detached balloon.The patient started getting irritable and uncomfortable from being on the table for an extended period time.A respiratory alert was called for the patient to get intubated, minimizing the dangerous movement to continue with the retrieval of the detached balloon.After approximately one hour of attempting to retrieve the balloon, fluoroscopic images showed the patient's flow of the lad and first diagonal diminishing.A code was called, and chest compressions started.Once the patient was stable, an impella was placed for support.The patient kept coding over the next several hours, all while the physicians were still attempting to remove the detached balloon.The patient experienced thrombosis and heart block.It was further reported that the balloon was fully deflated during the withdrawal attempt.
 
Additional Manufacturer Narrative
The nc emerge 2.25mm x 12mm balloon catheter was not returned for analysis; therefore, a technical analysis could not be performed.However, four images were provided by the customer which show the reported device.The device has multiple severe kinks and what appears to be a break in the shaft with the polymer extrusion detached from the device.These provided images can confirm the device allegation.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23780816
Report Number2124215-2025-90430
Device Sequence Number10079818
Product Code LOX
UDI-Device Identifier08714729846369
UDI-Public(01)08714729846369(17)270325(10)36142409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493926712220
Device Catalogue NumberH7493926712220
Device Lot Number0036142409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/08/2026
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown